Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 9, 2009, 4:39 AM EDT for 14 counties in Kentucky. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 4:39 AM EDT (08:39 UTC)
- Expired
- May 9, 2009, 7:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:40 AM EDT | FLASH FLOOD | Varney, KY | STREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 425 AM 05/09/2009 AND 440 AM 05/09/2009. |
| May 9, 4:49 AM EDT | FLASH FLOOD | Belfry, KY | STREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 434 AM 05/09/2009 AND 449 AM 05/09/2009. |
| May 9, 4:58 AM EDT | FLASH FLOOD | Haddix, KY | A MOBILE HOME IS COMPLETELY SURROUNDED BY WATER. ONE QUARTER MILE OF THE ROAD IS UNDER WATER. |
| May 9, 6:30 AM EDT | FLASH FLOOD | 3 W Jackson, KY | SIX TO SEVEN FEET OF WATER OVER KY HIGHWAY 30. TWO SINGLE WIDE TRAILERS WERE SEEN FLOATING BY. ONE DOUBLE WIDE IS IN THE MIDDLE OF THE FLOOD WATERS, HOWEVER RESCUERS ARE HAVING TROUBLE GETTING TO THEM. HIGHWAY 30 W IS CLOSED NEAR THE DETENTION CENTER. |
| May 9, 6:30 AM EDT | FLASH FLOOD | Mcandrews, KY | WATER RUNNING OVER BRIDGES. WATER OVER MAIL BOXES WHERE KY HWY 199 MEETS US 119. FLOODING ALSO REPORTED NEAR MCVEIGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 090839
FFWJKL
KYC025-065-071-109-115-119-129-153-159-175-189-193-195-237-091130-
/O.NEW.KJKL.FF.W.0018.090509T0839Z-090509T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...FLASH FLOOD EMERGENCY
NATIONAL WEATHER SERVICE JACKSON KY
439 AM EDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
SOUTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTH CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 730 AM EDT
* AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BOONEVILLE...PIKEVILLE...PRESTONSBURG...
JACKSON...HINDMAN...MARTIN...ALLEN...FREDVILLE...AND SALYERSVILLE.
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AND HIT LOCATIONS
THAT HAVE ALREADY SEEN EXTENSIVE FLOODING. ADDITIONAL RAINFALL AMOUNTS
OF UP TO AN INCH AND A HALF OF RAIN WILL BE POSSIBLE...ESPECIALLY
ALONG A LINE FROM PIKEVILLE...TO MARTIN...TO JACKSON. THIS IS A
DANGEROUS AND LIFE-THREATENING SITUATION. IF YOU LIVE NEAR A SMALL
STREAM OR CREEK...SEEK HIGHER GROUND IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3731 8228 3737 8385 3758 8391 3767 8365
3776 8298 3773 8236 3767 8229 3763 8221
3764 8218 3760 8216 3759 8213 3756 8213
3753 8196
$$
GEOGERIAN1 follow-up statement
000
WGUS73 KJKL 091132
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 AM EDT SAT MAY 9 2009
KYC025-065-071-109-115-119-129-153-159-175-189-193-195-237-091140-
/O.EXP.KJKL.FF.W.0018.000000T0000Z-090509T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-JOHNSON KY-MARTIN KY-MAGOFFIN KY-WOLFE KY-ESTILL KY-
FLOYD KY-PIKE KY-LEE KY-BREATHITT KY-JACKSON KY-OWSLEY KY-KNOTT KY-
PERRY KY-
732 AM EDT SAT MAY 9 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL PERRY...
NORTHERN KNOTT...OWSLEY...EAST CENTRAL JACKSON...BREATHITT...LEE...
PIKE...FLOYD...EXTREME SOUTH CENTRAL ESTILL...SOUTHEASTERN WOLFE...
SOUTHERN MAGOFFIN...SOUTHERN MARTIN...SOUTHERN JOHNSON AND EXTREME
SOUTH CENTRAL MORGAN COUNTIES...
WHILE THE HEAVIEST RAIN HAS ENDED...MANY CREEKS AND STREAMS WILL
REMAIN WELL OUT OF THEIR BANKS FOR THE REST OF TODAY. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR ALL OF THESE LOCATIONS UNTIL
7:30 PM TONIGHT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3731 8228 3737 8385 3758 8391 3767 8365
3776 8298 3773 8236 3767 8229 3763 8221
3764 8218 3760 8216 3759 8213 3756 8213
3753 8196
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:10 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 9, 3:10 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 AM EDT SAT MAY 9 2009 .SHORT TERM.../TODAY THROUGH MONDAY/...UPDATED ...EXTREMELY DANGEROUS FLASH FLOODING EVENT TONIGHT FOR CENTRAL PORTIONS OF CWA... THE MAIN FOCUS FOR THE SHORT TERM FORECAST WILL DEAL WITH THE EXIT OF THE SHOWERS AND THUNDERSTORMS THAT ARE CAUSING SERIOUS FLASH FLOODING PROBLEMS. LATEST RADAR TRENDS CONTINUE TO SHOW REDEVELOPMENT ALONG SURFACE BOUNDARY DRAPED FROM WESTERN KENTUCKY ACROSS THE ENTIRE STATE TO THE EAST. VERY EFFICIENT RAINFALL RATES ARE OCCURRING WITH THESE STORMS AT OVER AN INCH PER HOUR AT TIMES. FORECAST SOUNDING SHOW PRECIPITABLE WATER VALUES OVER AN INCH AND A HALF. SEVERE THUNDERSTORMS ARE STILL A POSSIBILITY THROUGHOUT THE NIGHT AS SOME ELEVATED INSTABILITY REMAINS AND LLJ OF 40 TO 50 KNOTS CONTINUES TO ACT AS MOISTURE TRANSPORT. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND HAIL. THE MAIN CONCERN FOR TONIGHT WILL CONTINUE TO BE FLASH FLOODING...MAINLY ALONG A LINE FROM SOMERSET TO BEATTYVILLE TO JACKSON TO SALYERSVILLE TO PIKEVILLE. BASED ON CURRENT TRENDS...AN ADDITIONAL ONE TO TWO INCHES COULD BE POSSIBLE IN THE EXTREME EASTERN PART OF THE CWA...WITH AN ADDITIONAL INCH OF RAIN POSSIBLE IN AREAS FURTHER WEST. EXPECT CHANCES FOR RAIN TO CONTINUE THROUGH MOST OF THE DAY ON SATURDAY...MAINLY SOUTH OF THE MOUNTAIN PARKWAY BEFORE THE FRONTAL BOUNDARY FINALLY PUSHES THROUGH THE CWA BY MIDNIGHT SUNDAY MORNING. CHANCES FOR RAIN WILL LINGER THROUGH MUCH OF THE SHORT TERM SOUTH OF THE HAL ROGERS PARKWAY AS THE FRONTAL BOUNDARY STALLS AND REMAINS QUASI STATIONARY JUST TO THE SOUTH. EXACT PLACEMENT OF THE FRONTAL BOUNDARY WILL BE THE KEY AS TO HOW FAR NORTH RAINFALL REMAINS. WEAK WAVES WILL RIDE ALONG THIS BOUNDARY AT TIMES...AND MORE ENHANCED TIMING FOR GREATER PRECIPITATION CHANCES WILL LIKELY FOLLOW WITH LATER FORECAST PACKAGES. AS FAR AS TEMPERATURES GO...ADJUSTED BASED ON LATEST GUIDANCE TRENDS AND KEPT AREAS TO THE SOUTH ON THE LOW SIDE OF GUIDANCE DUE TO EXPECTED CONTINUED CLOUD COVER THROUGH MUCH OF THE SHORT TERM. .LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../06Z TO 06Z/ A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO STRETCH FROM WEST TO EAST ACROSS THE ENTIRE STATE OF KENTUCKY. EXPECT ALL THREE TAF SITES TO CONTINUE TO BE UNDER THE INFLUENCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE OVERNIGHT...WITH BRIEF LULLS AT TIMES. EXPECT GENERAL MVFR CONDITIONS THROUGH THE REST OF THE NIGHT...WITH OCCASIONAL DIPS TO IFR AND BELOW IN THE HEAVY SHOWERS AND THUNDERSTORMS. EXPECTING A GRADUAL IMPROVEMENT TOWARD DAWN AS BOUNDARY THAT SHOWERS AND THUNDERSTORMS ARE RIDING ON WILL SLIDE SOUTH AND CIGS/VIS RISE. SURFACE WINDS WILL STAY SOUTHWESTERLY THROUGH THE OVERNIGHT BEFORE SHIFTING TO WESTERLY THEN NORTHWESTERLY LATE THIS AFTERNOON AND EVENING. HEAVY RAINFALL AT TIMES COULD CAUSE PONDING ON RUNWAYS AT TIMES. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 7 AM EDT THIS MORNING FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SCHOETTMER LONG TERM...DUSTY AVIATION...SCHOETTMER
Hazardous weather outlook, May 8, 11:48 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EDT FRI MAY 8 2009 KYZ058>060-068-069-079-080-083>088-104-106>120-100700- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 7 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ044-050>052-100700- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. RAY/DUSTY
In the hours before
Local storm report, May 9, 1:49 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
149 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLASH FLOOD GRETHEL 37.49N 82.65W
05/09/2009 FLOYD KY LAW ENFORCEMENT
AMBULANCES ARE TRAPPED ALONG KY 979 DUE TO FLOODING IN
NUMEROUS PLACES ALONG MUD CREEK AND ARE NOT ABLE TO
EVACUATE PATIENTS. MEDIVAC NOT POSSIBLE DUE TO RAIN AND
LOW CEILINGS.
0138 AM FLASH FLOOD MARTIN 37.57N 82.76W
05/09/2009 FLOYD KY LAW ENFORCEMENT
NUMEROUS ROADS ARE UNDER WATER DUE TO FLOODING IN MUCH OF
FLOYD COUNTY.
0138 AM FLASH FLOOD BLUE RIVER 37.62N 82.84W
05/09/2009 FLOYD KY LAW ENFORCEMENT
ROCK AND MUD SLIDES HAVE BEEN REPORTED ALONG KENTUCKY
ROUTE 404 IN THE DAVID AND BLUE RIVER AREAS ALONG THE
LEFT FORK OF MIDDLE CREEK.
0138 AM FLASH FLOOD BLUE RIVER 37.62N 82.84W
05/09/2009 FLOYD KY LAW ENFORCEMENT
POWER POLES AND LINES ARE REPORTED DOWN DUE TO LOOSE
EARTH. ONE HOME ON FIRE DUE TO POWER LINE ON THE HOUSE IN
BUCKEYE BRANCH. DUE TO FLOODING...FIRE AND RESCUE CAN NOT
REACH THE RESIDENCE.
&&
JJLocal storm report, May 9, 2:37 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
05/09/2009 LEE KY COUNTY OFFICIAL
CHAPMAN ROAD IS UNPASSABLE. TINCHER HILL CULVERT IS
WASHED OUT AND ROAD CLOSED. SILVER CREEK ROAD IS
UNPASSABLE. KY HIGHWAY 30 EAST AND WEST OF TOWN IS
CLOSED. CATHEDRAL DOMAIN ROAD IS FLOODED. SPENCER RIDGE
HILL IS UNPASSABLE. BUFALO ZION ROAD IS UNPASSABLE. THE
PAVEMENT ON MAIN STREET HAS BEEN WASHED OUT IN
BEATYVILLE.
&&
JJSpecial weather statement, May 9, 3:00 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 300 AM EDT SAT MAY 9 2009 KYZ058-068-069-111>115-090900- ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY- 300 AM EDT SAT MAY 9 2009 ...AN AREA OF THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AND CONTINUE TO MOVE ACROSS THE SAME AREA OVER EXTREME SOUTHEASTERN ESTILL AND SOUTHERN LEE AND SOUTHERN BREATHITT AND NORTHERN JACKSON AND NORTHERN OWSLEY AND NORTHEASTERN ROCKCASTLE AND EXTREME WEST CENTRAL KNOTT AND NORTH CENTRAL PERRY COUNTIES THROUGH 500 AM EDT SATURDAY MORNING... AT 357 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF LUNAH TO NOCTOR TO YELLOW ROCK...MOVING EAST AT 40 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY.
Special weather statement, May 9, 3:53 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 353 AM EDT SAT MAY 9 2009 KYZ110-113-120-090900- FLOYD-PIKE-KNOTT- 353 AM EDT SAT MAY 9 2009 ...A STRONG LINE OF THUNDERSTORM TO AFFECT SOUTHEASTERN FLOYD AND PIKE AND EAST CENTRAL KNOTT COUNTIES THROUGH 500 AM EDT SATURDAY MORNING... AT 352 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM MCANDREWS TO PIKEVILLE TO ORKNEY...MOVING EAST SOUTHEAST AT 25 MPH. THE LEADING EDGE OF THE STORMS WILL BE NEAR KIMPER AROUND 400 AM EDT...SHELBIANA AROUND 405 AM EDT...BOARD TREE AROUND 410 AM EDT...MAJESTIC AROUND 415 AM EDT...WOODMAN AROUND 420 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. JP
Local storm report, May 9, 4:18 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
418 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 3 SW JACKSON 37.53N 83.42W
05/09/2009 BREATHITT KY LAW ENFORCEMENT
WATER ENTERING MOBILE HOMES ALONG KY HWY 30 FROM CANE
CREEK. REPORTED BY JACKSON CITY POLICE DEPARTMENT.
&&
JPSpecial weather statement, May 9, 4:24 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 424 AM EDT SAT MAY 9 2009 KYZ079-080-083>085-090930- PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY- 424 AM EDT SAT MAY 9 2009 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL PULASKI AND EXTREME SOUTHWESTERN LAUREL AND WAYNE AND NORTHWESTERN WHITLEY AND NORTHERN MCCREARY COUNTIES THROUGH 530 AM EDT SATURDAY MORNING... AT 424 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF CABELL...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR SUSIE AROUND 435 AM EDT...SLICKFORD AROUND 440 AM EDT...MONTICELLO AND COOPER AROUND 445 AM EDT...OIL VALLEY AROUND 450 AM EDT...BARRIER AROUND 455 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS OF UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:00 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 30 min |
| May 8, 8:08 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 37 min |
| May 8, 8:23 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 37 min |
| May 8, 8:30 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 8, 8:37 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Perry | 23 min |
| May 8, 8:39 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 3 hr |
| May 8, 8:55 PM EDT | River Flood Advisory | JKL | Whitley | 27 hr |
| May 8, 8:59 PM EDT | Tornado Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 31 min |
| May 8, 9:03 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 19 min |
| May 8, 10:00 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 4 hr |
| May 8, 11:29 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 9, 12:11 AM EDT | River Flood Warning | JKL | Owsley | 13 hr |
| May 9, 1:58 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 3 hr |
| May 9, 2:07 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| May 9, 2:17 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 6 hr |
| May 9, 2:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| May 9, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 9, 3:00 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Martin, Pike | 30 min |
| May 9, 3:27 AM EDT | River Flood Warning | JKL | Breathitt | 34 hr |
| May 9, 4:47 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more | 3 hr |
| May 9, 5:34 AM EDT | River Flood Advisory | JKL | Pike | 21 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Floyd | 20 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Johnson | 40 hr |
| May 9, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more | 30 hr |
| May 9, 8:48 AM EDT | River Flood Advisory | JKL | Magoffin | 5 hr |
| May 9, 1:22 PM EDT | River Flood Advisory | JKL | Owsley | 10 hr |
| May 9, 1:39 PM EDT | River Flood Warning | JKL | Magoffin | 19 hr |
| May 9, 1:46 PM EDT | River Flood Advisory | JKL | Lee | 63 hr |
| May 9, 1:51 PM EDT | River Flood Advisory | JKL | Estill | 3 days |
| May 9, 3:30 PM EDT | Areal Flood Warning | JKL | Powell | 28 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.